Advertisement

On Parabolic Dichotomy

  • Leandro Arosio
Chapter
Part of the Springer INdAM Series book series (SINDAMS, volume 26)

Abstract

If f is a parabolic holomorphic self-map of the unit disc \(\mathbb {D}\subset \mathbb {C}\), then either for every point z one has \(\lim _{n\to \infty } k_{\mathbb {D}}(f^{n+1}(z),f^n(z))>0\), or the Poincaré distance of any two f-orbits converges to zero. It is an open question whether such a dichotomy holds in the unit ball \(\mathbb {B}^q\subset \mathbb {C}^q\). We show how this question is related to the theory of canonical Kobayashi hyperbolic semi-models, to commuting holomorphic self-maps of the ball and to a purely geometric problem about biholomorphisms of the ball.

Keywords

Holomorphic dynamics Models Iteration 

Mathematics Subject Classification

32H50 39B12 26A18 

Notes

Acknowledgements

This work was supported by the SIR grant “NEWHOLITE—New methods in holomorphic iteration” n. RBSI14CFME.

References

  1. 1.
    Arosio, L.: The stable subset of a univalent self-map. Math. Z. 281(3–4), 1089–1110 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Arosio, L.: Canonical models for the forward and backward iteration of holomorphic maps. J. Geom. Anal. 27(2), 1178–1210 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Arosio, L., Bracci, F.: Canonical models for holomorphic iteration. Trans. Am. Math. Soc. 368(5), 3305–3339 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Arosio, L., Bracci, F.: Simultaneous models for commuting holomorphic self-maps of the ball. Adv. Math. 321, 486–512 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Arosio, L., Gumenyuk, P.: Valiron and Abel equations for holomorphic self-maps of the polydisc. Int. J. Math. 27(4) (2016)Google Scholar
  6. 6.
    Baker, I.N., Pommerenke, C.: On the iteration of analytic functions in a half-plane II. J. Lond. Math. Soc. (2) 20(2), 255–258 (1979)Google Scholar
  7. 7.
    Bayart, F.: The linear fractional model on the ball. Rev. Mat. Iberoam. 24(3), 765–824 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bracci, F., Gentili, G.: Solving the Schröder equation at the boundary in several variables. Michigan Math. J. 53(2), 337–356 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Bracci, F., Gentili, G., Poggi-Corradini, P.: Valiron’s construction in higher dimensions. Rev. Mat. Iberoam. 26(1), 57–76 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Cowen, C.C.: Iteration and the solution of functional equations for functions analytic in the unit disk. Trans. Am. Math. Soc. 265(1), 69–95 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Cowen, C.C.: Commuting analytic functions. Trans. Am. Math. Soc. 283, 685–695 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    de Fabritiis, C., Gentili, G.: On holomorphic maps which commute with hyperbolic automorphisms. Adv. Math. 144(2), 119–136 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Fornæss, J.E., Sibony, N.: Increasing sequences of complex manifolds. Math. Ann. 255(3), 351–360 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Hervé, M.: Quelques propriétés des applications analytiques d’une boule à m dimensions dans elle-même. J. Math. Pures Appl. 42, 117–147 (1963)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Jury, T.: Valiron’s theorem in the unit ball and spectra of composition operators. J. Math. Anal. Appl. 368(2), 482–490 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Königs, G.: Recherches sur les intégrales de certaines équations fonctionnelles. Ann. Sci. École Norm. Sup. (3) 1, 3–41 (1884)Google Scholar
  17. 17.
    Ostapyuk, O.: Backward iteration in the unit ball. Ill. J. Math. 55(4), 1569–1602 (2011)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Pommerenke, C.: On the iteration of analytic functions in a half plane. J. Lond. Mat. Soc. (2) 19(3), 439–447 (1979)Google Scholar
  19. 19.
    Rosay, J.P., Rudin, W.: Holomorphic maps from \(\mathbb C^n\) to \(\mathbb C^n\). Trans. Am. Math. Soc. 310(1), 47–86 (1988)Google Scholar
  20. 20.
    Valiron, G.: Sur l’itération des fonctions holomorphes dans un demi-plan. Bull. Sci. Math. 47, 105–128 (1931)zbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2017

Authors and Affiliations

  1. 1.Dipartimento Di MatematicaUniversità di Roma “Tor Vergata”RomaItaly

Personalised recommendations